Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 12, 2016, 4:09 PM CST for 8 counties in Arkansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2016, 4:09 PM CST (22:09 UTC)
- Expired
- Mar 12, 2016, 9:15 PM CST
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:00 PM CST | FLASH FLOOD | Jerome, AR | CROSSING AT HIGHWAY 165 REPORTED TO BE WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WGUS54 KLZK 122209
FFWLZK
ARC011-013-025-039-041-043-079-103-130315-
/O.NEW.KLZK.FF.W.0011.160312T2209Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CST SAT MAR 12 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
DESHA COUNTY IN SOUTHEASTERN ARKANSAS...
SOUTHEASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
DREW COUNTY IN SOUTHEASTERN ARKANSAS...
SOUTHWESTERN LINCOLN COUNTY IN SOUTHEASTERN ARKANSAS...
OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHERN CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 915 PM CST
* AT 408 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAINFALL IS EXPECTED THROUGH
EARLY EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMDEN...MONTICELLO...WARREN...DUMAS...FORDYCE...DERMOTT...STAR CITY...
HAMPTON...ROHWER...BEARDEN...STEPHENS...HERMITAGE...WILMAR...CALION...
KINGSLAND...THORNTON...ARKANSAS CITY...MITCHELLVILLE...CHIDESTER AND
HARRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3326 9223 3327 9244 3337 9259 3338 9312
3377 9310 3397 9164 3394 9105 3378 9107
3377 9115 3366 9108 3371 9116 3368 9123
3358 9115 3356 9124 3352 9125 3357 9145
3339 9146 3340 9199 3330 9198 3316 9214
$$
553 follow-up statements
821
WGUS74 KLZK 122346
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CST SAT MAR 12 2016
ARC103-122354-
/O.CAN.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA AR-
546 PM CST SAT MAR 12 2016
...THE FLASH FLOOD WARNING FOR OUACHITA COUNTY IS CANCELLED...
THE AREA OF MODERATE TO HEAVY RAINFALL HAS MOVED AWAY FROM OUACHITA
COUNTY.
LAT...LON 3326 9223 3327 9244 3341 9263 3380 9256
3397 9164 3394 9105 3378 9107 3377 9115
3366 9108 3371 9116 3368 9123 3358 9116
3356 9124 3352 9125 3357 9145 3339 9146
3340 9199 3330 9198 3320 9213 3316 9214
$$
ARC011-013-025-039-041-043-079-130315-
/O.CON.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-BRADLEY AR-DESHA AR-DALLAS AR-DREW AR-LINCOLN AR-
CLEVELAND AR-
546 PM CST SAT MAR 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
CALHOUN...BRADLEY...DESHA...SOUTHEASTERN DALLAS...DREW...SOUTHWESTERN
LINCOLN AND SOUTHEASTERN CLEVELAND COUNTIES...
AT 544 PM CST...DOPPLER RADAR INDICATED AN AREA OF MODERATE RAIN
MOVING NORTH ACROSS THE WARNED AREA. UP TO ONE AND ONE HALF INCH OF
RAINFALL IS EXPECTED THROUGH THE EARLY EVENING HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTICELLO...WARREN...DUMAS...FORDYCE...DERMOTT...STAR CITY...HAMPTON...
ROHWER...HERMITAGE...WILMAR...CALION...THORNTON...ARKANSAS CITY...
MITCHELLVILLE...HARRELL...TILLAR...WATSON...WINCHESTER...HEBRON AND
TIPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3326 9223 3327 9244 3341 9263 3380 9256
3397 9164 3394 9105 3378 9107 3377 9115
3366 9108 3371 9116 3368 9123 3358 9116
3356 9124 3352 9125 3357 9145 3339 9146
3340 9199 3330 9198 3320 9213 3316 9214
$$
55065
WGUS74 KLZK 130153
FFSLZK
Flash Flood Statement
National Weather Service LITTLE ROCK AR
750 PM CST Sat Mar 12 2016
ARC013-039-130200-
/O.CAN.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-DALLAS AR-
750 PM CST Sat Mar 12 2016
...THE FLASH FLOOD WARNING FOR CALHOUN AND SOUTHEASTERN DALLAS
COUNTIES IS CANCELLED...
AREAS OF MODERATE TO BRIEFLY HEAVY RAINFALL HAVE MOVED AWAY FROM
CALHOUN AND DALLAS COUNTIES.
LAT...LON 3324 9221 3338 9223 3379 9214 3397 9164
3394 9105 3378 9107 3377 9115 3367 9109
3371 9116 3368 9123 3358 9116 3356 9124
3352 9125 3357 9145 3339 9146 3340 9199
3330 9198 3320 9213 3316 9214 3322 9220
$$
ARC011-025-041-043-079-130315-
/O.CON.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY AR-DESHA AR-DREW AR-LINCOLN AR-CLEVELAND AR-
750 PM CST Sat Mar 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
BRADLEY...DESHA...DREW...SOUTHWESTERN LINCOLN AND SOUTHEASTERN
CLEVELAND COUNTIES...
At 750 PM CST, AREAS OF MODERATE RAINFALL CONTINUE TO AFFECT
PORTIONS OF SOUTHEAST ARKANSAS. UP TO ONE HALF INCH OF RAIN IS
EXPECTED THROUGH 915 PM...ACROSS AREAS THAT HAVE RECEIVED RECENT
SIGNIFICANT RAINFALL.
Some locations that will experience flooding include...
Monticello, Warren, Dumas, Dermott, Rohwer, Hermitage, Wilmar,
Arkansas City, Mitchellville, Tillar, Watson, Winchester, Green Hill,
Omega, Herbine, Lucca Landing, Ladelle, Ingalls, Yancopin and Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter flooded roads, Turn Around, Don't Drown! Most flood
deaths occur in vehicles.
&&
LAT...LON 3324 9221 3338 9223 3379 9214 3397 9164
3394 9105 3378 9107 3377 9115 3367 9109
3371 9116 3368 9123 3358 9116 3356 9124
3352 9125 3357 9145 3339 9146 3340 9199
3330 9198 3320 9213 3316 9214 3322 9220
$$
55804
WGUS74 KLZK 130307
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
907 PM CST SAT MAR 12 2016
ARC041-043-079-130317-
/O.EXP.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESHA AR-DREW AR-LINCOLN AR-
907 PM CST SAT MAR 12 2016
...THE FLASH FLOOD WARNING FOR DESHA...DREW AND SOUTHWESTERN LINCOLN
COUNTIES WILL EXPIRE AT 915 PM CST...
LIGHT RAINFALL IS EXPECTED TO CONTINUE THROUGH LATE
EVENING...HOWEVER NO HEAVY RAIN IS EXPECTED.
LAT...LON 3378 9107 3377 9115 3373 9115 3367 9109
3371 9116 3369 9122 3358 9116 3356 9124
3352 9125 3355 9135 3356 9135 3357 9145
3339 9146 3340 9200 3345 9202 3353 9201
3353 9198 3385 9197 3397 9164 3394 9105
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:41 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 12, 2:41 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CST SAT MAR 12 2016 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WELL...AFTER A BIT OF A DELAYED START...RAIN IS DEVELOPING OVER SOUTHERN AND EASTERN ARKANSAS AS A WARM FRONT ADVANCES INTO THE DELTA REGION...AND THE UPPER LOW RESPONSIBLE FOR THE WET WEATHER THIS WEEK IS MOVING INTO SOUTHERN ARKANSAS. THE PRECIPITATION WILL HAVE A BRIEF PERIOD OF BEING FAIRLY WIDESPREAD THIS EVENING...BEFORE THE UPPER LOW LIFTS THROUGH THE REGION AND TRANSITIONS TO AN OPEN WAVE. AFTER MIDNIGHT...MAIN AREA OF RAIN WILL MOVE UP INTO THE MID MISSISSIPPI VALLEY...WITH MOST AREAS SEEING A RESPITE...AT LEAST UNTIL SUNDAY AFTERNOON. STILL NOT EXPECTING OVERLY HEAVY RAINFALL FROM THE SYSTEM TONIGHT...BUT ONE TO TWO INCHES IN THE SOUTHEAST WILL BE FALLING AS STRAIGHT RUNOFF...AND WILL PROLONG ANY HIGH WATER ISSUES. SO...WITH THIS IN MIND...HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT. AFTER LATE TONIGHT...FOCUS WILL THEN SHIFT TO THE COLD FRONT... SURFACE LOW AND CLOSED UPPER LOW MOVING ACROSS ARKANSAS SUNDAY AFTERNOON AND NIGHT. WITH THE WARM FRONT PAST THE REGION... TEMPERATURES ON SUNDAY WILL HAVE NO TROUBLE WARMING INTO THE 70S AREAWIDE. THE WARMER TEMPS...HIGHER DEWPOINTS...AND INCREASING INSTABILITY AHEAD OF THE FRONT SHOULD OFFER LITTLE IF ANY HINDRANCE FOR THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORMS REMAIN A CONCERN. WITH THE COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW...LARGE HAIL WILL BE THE PRIMARY CONCERN WITH ANY SEVERE THUNDERSTORMS. THERE WILL BE A TORNADO THREAT AS WELL...GIVEN THE AMOUNT OF DIRECTIONAL SHEAR IN THE LATE AFTERNOON. THE MOST LIKELY WAY FOR THINGS TO EVOLVE WOULD BE THE DEVELOPMENT OF CELLS OUT AHEAD OF THE LINE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE TORNADO THREAT WILL BE GREATEST WITH THESE CELLS. AFTER SUNSET...THE TORNADO THREAT WILL WANE...WITH THE SYSTEM EVOLVING INTO MORE OF A WIND/HAIL EVENT. THE FRONT WILL CLEAR THE AREA AFTER MIDNIGHT MONDAY MORNING. DRIER AIR WILL MOVE INTO THE REGION...AND WITH WINDS COMING BACK AROUND TO THE SOUTHWEST ON MONDAY AFTERNOON...TEMPERATURES WILL HAVE NO PROBLEM WARMING INTO THE 70S. && .LONG TERM...TUESDAY THROUGH SATURDAY AN UPPER RIDGE WILL BUILD OVER ARKANSAS MONDAY NIGHT WITH AN UPPER TROUGH OVER THE NORTHERN PLAINS. THE PARENT LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES AREA TUESDAY NIGHT AND STALL THROUGH FRIDAY BEFORE MOVING OFF TO THE EAST SATURDAY. AN UPPER RIDGE MOVES ONTO THE WEST COAST THURSDAY AND WILL REMAIN THERE THROUGH SATURDAY. TUESDAY WILL BE WARM AND DRY WITH TEMPERATURES WELL ABOVE NORMAL IN THE 70S AND 80S. A COOLING TREND WILL BEGIN WEDNESDAY AFTER A COLD FRONT MOVES THROUGH THE STATE DRY. A SLIGHT CHANCE OF SHOWERS WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY AS AN UPPER LEVEL SYSTEM MOVES NORTHEAST OUT OF TEXAS. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE PERIOD. DRY WEATHER WILL RETURN TO THE FORECAST ON MONDAY...WITH TEMPERATURES WARMING INTO THE 70S TO NEAR 80. COOLER TEMPERATURES WILL RETURN BY WEDNESDAY AFTER ANOTHER COLD FRONT PASSES THROUGH THE AREA. HUMIDITY ON MONDAY AND TUESDAY WILL BOTTOM OUT IN THE 30TH PERCENTILE...BUT WINDS SHOULD REMAIN BELOW CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 54 71 54 75 / 80 60 60 10 CAMDEN AR 54 76 53 80 / 40 40 30 0 HARRISON AR 51 68 50 74 / 50 60 40 10 HOT SPRINGS AR 53 72 52 78 / 50 60 30 0 LITTLE ROCK AR 54 73 54 77 / 70 60 50 10 MONTICELLO AR 56 74 56 78 / 60 40 50 0 MOUNT IDA AR 52 71 52 79 / 40 60 30 0 MOUNTAIN HOME AR 52 71 52 75 / 60 60 50 10 NEWPORT AR 54 71 53 74 / 80 60 70 10 PINE BLUFF AR 55 73 54 75 / 70 50 50 10 RUSSELLVILLE AR 53 71 51 77 / 50 60 40 0 SEARCY AR 53 72 53 75 / 80 60 60 10 STUTTGART AR 55 72 55 75 / 80 60 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ARKANSAS- BRADLEY-CALHOUN-CLEVELAND-DESHA-DREW-JEFFERSON-LINCOLN-MONROE- OUACHITA. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 12, 12:38 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1238 PM CST SAT MAR 12 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1238 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE SOUTHEASTERN HALF OF ARKANSAS TODAY. WHILE NO SEVERE STORMS ARE EXPECTED... RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING OR AREAL FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG DISTURBANCE WILL PASS OVER ARKANSAS DURING THE DAY SUNDAY. SOME STRONG TO SEVERE STORMS ARE EXPECTED. LARGE HAIL WILL BE THE PRIMARY CONCERN...BUT DAMAGING WINDS WILL ALSO BE POSSIBLE. THE HIGHEST LIKELIHOOD OF STRONG OR SEVERE THUNDERSTORMS WOULD BE IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:59 AM CST | Dense Fog Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 21 more | 4 hr |
| Mar 12, 5:52 PM CST | Flash Flood Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.